Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 41, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 9, 2010, 9:03 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2010, 9:03 PM HST (07:03 UTC)
- Expired
- Oct 10, 2010, 3:30 PM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WWHW70 PHFO 100703 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 903 PM HST SAT OCT 9 2010 HIZ022-102015- /O.NEW.PHFO.WI.Y.0041.101010T0703Z-101011T0400Z/ HALEAKALA SUMMIT- 903 PM HST SAT OCT 9 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. WINDS WILL BE OUT OF THE EAST AT 25 TO 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HARRISON
2 follow-up statements
123 WWHW70 PHFO 101337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST SUN OCT 10 2010 HIZ028-110245- /O.EXA.PHFO.WI.Y.0041.000000T0000Z-101011T0400Z/ BIG ISLAND SUMMITS- 337 AM HST SUN OCT 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA WILL BE OUT OF THE EAST AT 25 TO 35 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HIZ022-110245- /O.CON.PHFO.WI.Y.0041.000000T0000Z-101011T0400Z/ HALEAKALA SUMMIT- 337 AM HST SUN OCT 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. WINDS WILL BE OUT OF THE EAST AT 25 TO 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HARRISON
501 WWHW70 PHFO 110130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SUN OCT 10 2010 ...WINDS DECREASING ACROSS THE HIGH SUMMITS... HIZ022-028-110230- /O.CAN.PHFO.WI.Y.0041.000000T0000Z-101011T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 330 PM HST SUN OCT 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW 30 MPH. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 9, 8:30 PM HST, 33 minutes earlier.
Area forecast discussion, Oct 9, 8:30 PM HST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT OCT 9 2010 .SYNOPSIS... HIGH PRESSURE FAR NORTH OF THE STATE WILL CONTINUE TO BRING MODERATE TO FRESH TRADES TO THE ISLANDS. TRADES WILL WEAKEN SOMEWHAT LATER THIS WEEK. AN AREA OF ENHANCED MOISTURE WILL BRING SHOWERS TO WINDWARD BIG ISLAND AND THE HANA COAST SUNDAY MORNING. ALL ISLANDS WILL SEE TYPICAL SCATTERED TRADE SHOWERS FOR WINDWARD AND MOUNTAIN AREAS THROUGH THE WEEK...WITH SHOWER ACTIVITY MAXIMIZED DURING THE NIGHTS AND EARLY MORNINGS. && .DISCUSSION... RADAR IMAGERY THIS EVENING SHOWS SCATTERED SHOWERS AFFECTING WINDWARD AREAS OF THE SMALLER ISLANDS. RAIN GAGE REPORTS CONFIRM THAT THE SHOWERS ARE LIGHT...AS THERE IS LITTLE IN THE WAY OF RAINFALL ACCUMULATION. INFRARED SATELLITE IMAGERY SHOWS A BATCH OF ENHANCED MOISTURE AT ABOUT 100 MILES EAST OF HILO TRAVELLING IN THE TRADE FLOW. THE MOISTURE SHOULD MAKE IT TO THE BIG ISLAND JUST AFTER MIDNIGHT...BRINGING NUMEROUS SHOWERS TO WINDWARD SECTIONS. THE NORTHERN PORTION OF THE MOISTURE WILL LIKELY AFFECT THE HANA COAST OF MAUI AS WELL. ANOTHER AREA OF MOISTURE AROUND 22N 146W IS EXPECTED TO BRING AN INCREASE IN SHOWERS AS WELL. THIS BATCH OF SHOWERS WILL LIKELY MAKE IT TO WINDWARD MAUI AND MOLOKAI EARLY MONDAY MORNING...ASSUMING IT HOLDS TOGETHER BETWEEN NOW AND THEN. GFS AND NAM BOTH SHOW THE ISLANDS BEING RELATIVELY MORE MOIST...IN COMPARISON TO THIS PAST WEEK....THROUGH THE FORECAST PERIOD. A 1031 MB SURFACE HIGH IS ABOUT 1000 MILES NORTH NORTHEAST OF OAHU THIS EVENING. TRADES ARE BEING CUT OFF SLIGHTLY BY A LINGERING FRONT NORTHEAST OF THE STATE...BUT THE PRESSURE GRADIENT IS STILL STRONG ENOUGH TO SUPPORT MODERATE TO FRESH TRADES. THE HIGH WILL STRENGTHEN AND GET FORCED OFF TO THE EAST NORTHEAST OVER THE NEXT FEW DAYS BY A LOW FROM THE NORTHWEST. ALTHOUGH MORE HIGH PRESSURE WILL MOVE IN BEHIND THE LOW...THE FRONT ASSOCIATED WITH THE LOW WILL CUT OFF TRADES SOMEWHAT LATER THIS WEEK. THUS...TRADES WILL DECREASE A LITTLE BIT THURSDAY THROUGH THE WEEKEND. UPPER LEVEL RIDGING OVER THE STATE IS KEEPING THE ATMOSPHERE STABLE. 00Z UPPER AIR SOUNDINGS AT LIHUE AND HILO SHOW STRONG CAPPING INVERSIONS AT 5000 AND 6400 FEET RESPECTIVELY. WITH CAPPING INVERSIONS THIS STRONG AND LOW IN THE ATMOSPHERE...VERTICAL DEVELOPMENT OF CLOUDS WILL BE LIMITED. THUS...SHOWERS WILL NOT BE HEAVY...AND LIGHT RAINFALL ACCUMULATIONS WILL RESULT. THE UPPER LEVEL RIDGE IS ALSO BRINGING AN INCREASE IN WINDS OVER THE HALEAKALA SUMMIT. WINDS ARE EXPECTED TO REMAIN ELEVATED IN THIS AREA THROUGH EARLY MONDAY MORNING...AND A WIND ADVISORY ISSUANCE MAY BE NECESSARY AT SOME POINT. LATE THIS WEEK...ECMWF AND GFS BOTH SHOW UPPER LEVEL TROUGHING MOVING IN. THIS WILL LIKELY LIFT AND WEAKEN THE LOW LEVEL INVERSION...ALLOWING FOR GREATER SHOWER DEVELOPMENT OVER THE ISLANDS. && .MARINE... A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE TYPICALLY WINDIER COASTAL WATERS AROUND MAUI AND THE BIG ISLAND DUE TO INCREASING TRADE WINDS. THE ADVISORY GOES THROUGH MONDAY AFTERNOON...AND WILL LIKELY NEED TO BE EXTENDED BEYOND THAT TIME. THE CURRENT NORTHWEST SWELL WILL DECREASE MONDAY THROUGH WEDNESDAY. SURF ALONG ALL SHORES WILL REMAIN BELOW ADVISORY LEVELS. && .AVIATION... AIRMET TANGO HAS BEEN ISSUED FOR TEMPO MODERATE LOW-LEVEL TURBULENCE OVER AND IMMEDIATELY SOUTH THROUGH WEST OF THE HIGHER TERRAIN OF THE ENTIRE HAWAIIAN ISLAND CHAIN. THESE CHOPPY ATMOSPHERIC CONDITIONS WILL LIKELY PERSIST AT LEAST THROUGH SUNDAY. AIRMET TANGO IS CURRENTLY FOR THE NEAR SURFACE LAYER AT OR BELOW 5 KFT. WILL LIKELY INCREASE THIS LEVEL TO 7 KFT LATER TONIGHT. PHTO MAY TEMPORARILY GO TO MVFR AFTER 400 AM HST SUNDAY DUE TO APPROACHING LOW CLOUDS WITH EMBEDDED SHOWERS UPSTREAM FROM THE BIG ISLAND. MAY ALSO NEED TO ISSUE AN AIRMET SIERRA ON SUNDAY FOR MOUNTAIN OBSCURATION FOR WINDWARD FACING TERRAIN ABOVE 2 KFT ALONG PARTS OF THE BIG ISLAND AND THE ISLAND OF MAUI. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE STATE. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH 6 PM HST MONDAY FOR THE PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && PUBLIC/MARINE...HARRISON AVIATION...HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:36 PM HST | Small Craft Advisory | HFO | 72 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.